Hail, Morrill
- When
- July 9, 7:15 PM MST to 7:18 PM MST
- Where
- Morrill County, 12 mi SE of Bridgeport
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.550, -102.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 9, 1:10 PM MST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT FRI JUL 9 2004 .SHORT TERM...THUNDERSTORMS ALREADY DEVLOPING ALONG THE HIGHER TERRAIN OF SOUTHEAST WYOMING. STORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON...ESPECIALLY ONCE THEY ENCOUNTER HIGHER DEWPOINTS OVER THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE. AGREE WITH SPC ABOUT CHANCES OF SVR STMS...BUT THINK BEST CHANCE OF THOSE WILL BE IN THE PANHANDLE. PEA SIZE HAIL FALLING WITH VILS OF 40 TO 45. ALSO THE SURFACE AND UPPER PATTERNS HAVE NOT CHANGED A LOT FROM YESTERDAY...WHEN WE MANAGED TO FIRE UP A SEVERE STORM ACROSS THE SOUTHERN PANHANDLE. STORMS SHOULD MOVE EAST LATE TONIGHT AND IN THE EARLY MORNING HOURS...FOLLOWED BY CLEARING FROM WEST TO EAST. UPPER RIDGE AXIS STILL OVER AREA SO TEMPS CONTINUE ON THE WARM SIDE SATURDAY. AFTER A MOSTLY SUNNY START IN THE MORNING...THINK WE WILL GET MORE THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS THAT SPREAD EAST DURING THE AFTERNOON...QUITE SIMILAR TO TODAY. .LONG TERM...TYPICAL SUMMERTIME PATTERN SETTING UP DURING THIS PERIOD WITH BUILDING UPPER RIDGE TO OUR SOUTH AND FEW UPPER LEVEL FEATURES MOVING THROUGH THE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL BE WARM THROUGH FRIDAY AND HAVE BUMPED HIGHS UP FOR SUNDAY...MONDAY AND TUESDAY BASED ON LATEST MODELS AND GUIDANCE TEMPERATURES. FIRST UPPER TROF MOVES THRU SOUTHEAST WY AND WESTERN NEB SATURDAY AND SHOULD BE EXITING THE AREA BY SATURDAY EVENING. HAVE KEPT A SLIGHT CHANCE IN THE EASTERN PORTION OF THE CWA INTO THE EARLY EVENING. KEPT ONLY LOW POPS IN FOR SUNDAY AND MONDAY AFTERNOONS/EVENINGS WITH MOST OF THE ENERGY REMAINING WELL TO THE SOUTH AND NORTHWEST OF THE CWA. +16 DEGC TEMPERATURES AT 7H MAY KEEP ATMOSPHERE CAPPED AS WELL. GFS SHOWS TROF MOVING OVER THE TOP OF THE RIDGE AND THRU WESTERN SD/NEB TUESDAY AFTERNOON/EVENING. SURFACE COLD FRONT MOVES INTO THE NORTHEASTERN CWA TUESDAY EVENING AND PROVIDES A FOCUS FOR CONVECTION THROUGH WEDNESDAY. BOUNDARY SLIPS THRU THE EASTERN PORTION OF THE CWA BY THE END OF THE WEAK AND HANGS UP ALONG THE MOUNTAINS. THIS WILL COOL TEMPERATURES A FEW DEGREES AND KEEP SCATTERED THUNDERSTORMS IN THE FORECAST. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. BANN/STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT FRI JUL 9 2004 NEZ001>003-019>021-054-055-WYZ059>070-101131- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1051 AM MDT FRI JUL 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE LARAMIE RANGE EASTWARD ACROSS THE SOUTHEAST WYOMING PLAINS AND WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS MAY PRODUCE STRONG WINDS AND HAIL THIS AFTERNOON AND EVENING. BEST CHANCES FOR STRONG STORMS WILL OCCUR ALONG THE NEBRASKA/WYOMING STATE LINE EASTWARD WHERE MOISTURE IS MOST ABUNDANT. WEAKER STORMS STILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL FORM OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY...WITH BEST CHANCES ON SATURDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM THE LARAMIE RANGE EASTWARD...WITH BEST CHANCE OF ACTIVATION FROM NEAR THE WYOMING/NEBRASKA BORDER EASTWARD. BANN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 ESE BAYARD 41.73N 103.23W
07/08/2004 MORRILL NE COUNTY OFFICIAL
TREES DOWN BTWN BAYARD AND BRIDGEPORT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
734 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 E HARRISON 42.69N 103.68W
07/09/2004 0.75 INCH SIOUX NE TRAINED SPOTTER
HEAVY RAIN
0445 PM HAIL 3 W CRAWFORD 42.69N 103.47W
07/09/2004 0.75 INCH DAWES NE PUBLIC
FT ROBINSON STATE PARK ALSO 50 MPH WINDS
&&
JCHPRELIMINARY LOCAL STORM REPORT...COR FT ROBINSON RPT
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT FRI JUL 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 10 E HARRISON 42.69N 103.68W
07/09/2004 0.75 INCH SIOUX NE TRAINED SPOTTER
HEAVY RAIN
0445 PM HAIL 3 W CRAWFORD 42.69N 103.47W
07/09/2004 1.00 INCH DAWES NE PUBLIC
FT ROBINSON STATE PARK ALSO 50 MPH WINDS
&&
JCHThe Cheyenne radar (KCYS), 162 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413953.